It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Men's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-24-2004, 07:06 PM   #1
Senior Member
(male)
 
Join Date: Nov 2002
Location: United States
Posts: 115
MachOneMustang HB User
Question Burning sensation when urinating + Loss in libido + Weird feeling in testicle = ?

Hey Guys.

This post concerns a condition I’ve been experiencing for the past few months or so. Way back in early June, I completed a course of the anti-acne drug Accutane (I had severe, cystic acne). The course went extremely well (blood work checking out month after month, no adverse side effects, etc.), until the very last couple weeks of the course. I am an 18-year-old male.

Of course my lips were dry throughout the course, as it is a very common side effect of the drug. My eyes even became slightly dry towards the end, a problem that seems to be very slowly (to this day) receding. However, within 2 weeks of the last pill, I began to experience a dramatic drop-off in libido (acute impotence as well). Also, I noticed an unrelenting sporadic discomfort in my left testicle (we’re talking a week or 2 after I was accidentally hit there). Scared out of my mind, I gave my doctor a call, demanding a physical diagnostic immediately. He did the “physical” routine, feeling for anything out-of-the-norm. Everything checked out, everything was “fine.” My doctor said the discomfort could just be a stretched ligament in that area, and give it some time to heal. A stretched ligament? Pretty odd if you ask me. Around four months have passed and the discomfort seems to have vanished. As far as the libido decrease goes, he said Accutane could very well be to blame, but the side effect is not one that has been reported. Just in case, my doctor had me get my blood checked for a wide-range of conditions (including liver damage, thyroid gland damage, diabetes, testosterone levels, etc.).

Well guess what? I did some research on the Internet and (in reading patient testimonials) found out Accutane can indeed (although rarely) cause a loss in libido. I stopped taking the drug and prayed no long-term damage took place. About 3 to 4 weeks passed and my libido was back to around where it should be. It seems that to this day, it still fluctuates, but I will look no further than my own paranoia and worrying (about this very issue) to blame for that. All my blood tests came back “normal.”

Now, onto what this post really is all about. I’ve noticed one side effect that started around the time the preceding did (but has yet to this day diminish) is the somewhat burning sensation when I urinate. Now let me explain this, because I don’t consider it to be a “burning” sensation per say, but there is no better word to explain it. Only when I have to urinate badly, or when the urine is more “concentrated" does this seem to occur; mostly if I haven’t urinated in a while or in the morning. I don’t consider it to be pain, but it’s surely not pleasant. Perhaps this is in fact what is considered burning? I apologize for the explicit details. Conversely, I drink a LOT of water; and when I’m going every hour or so because I’m drinking so much, I tend to not experience this problem (almost as if the dilution affects the problem). Weird.

I have never experienced anything like this prior to taking Accutane, so I can be sure the drug is at fault, whether directly or indirectly. I am not angry at the drug, for what it did for me is unrivaled by any other drug I have taken. I just would like to know if this (or any of the other side effects I have mentioned) adds up to something I should be concerned about, or have looked into further. Thank you!

Last edited by MachOneMustang; 10-26-2004 at 07:59 AM. Reason: somewhat misleading title

 
Sponsors Lightbulb
   
Old 10-26-2004, 07:35 AM   #2
Senior Member
(male)
 
Join Date: Nov 2002
Location: United States
Posts: 115
MachOneMustang HB User
Re: Burning sensation when urinating (and other weird side-effects from Accutane)

Perhaps this would be a better question for the Urology Forum?

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:07 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!